Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 114, NWS Los Angeles, CA

September 3, 2021

NWS Los Angeles, CA issued this small craft advisory at Sep 3, 2021, 6:11 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2021, 6:11 PM PDT (01:11 UTC)
Expired
Sep 4, 2021, 9:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

693 
WHUS76 KLOX 040111
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
611 PM PDT Fri Sep 3 2021

PZZ650-673-676-040915-
/O.NEW.KLOX.SC.Y.0114.210904T0111Z-210904T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
611 PM PDT Fri Sep 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
2 follow-up statements
831 
WHUS76 KLOX 040358
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
858 PM PDT Fri Sep 3 2021

PZZ650-673-676-041000-
/O.CON.KLOX.SC.Y.0114.000000T0000Z-210904T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
858 PM PDT Fri Sep 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
796 
WHUS76 KLOX 040957
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
257 AM PDT Sat Sep 4 2021

PZZ650-041100-
/O.EXP.KLOX.SC.Y.0114.000000T0000Z-210904T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
257 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Winds have decreased to below Small Craft Advisory Levels.

$$

PZZ673-676-041600-
/O.EXT.KLOX.SC.Y.0114.000000T0000Z-210904T1600Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
257 AM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 2:06 PM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 3, 2:06 PM PDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Fri Sep 3 2021

.SYNOPSIS...03/105 PM.

High pressure aloft building into the region from the east will
bring a warming trend with less marine layer stratus coverage
through Tuesday. Monsoonal moisture could move into the area
next week and increase clouds and humidity.

&&

.SHORT TERM (TDY-MON)...03/205 PM.

A warm holiday weekend on tap as high pressure expands from the
east and onshore flow weakens and even turns slightly offshore
during the morning hours. Models have been slowly warming the
forecast the last few days to the point where we're very close to
needing some heat hazards in some areas. It's not quite there yet
but isolated locations like the western San Fernando Valley and a
few pockets in the LA Mountains will likely hit advisory criteria
for a few hours, mainly Sunday. Nights are getting a little longer
now and with very dry air in place and mostly light winds
temperatures overnight should drop enough to provide ample relief
in most areas so for now no heat hazards are currently in effect.

The one exception to the light winds will be southern Santa
Barbara County each evening as increasing northerly flow there
generates some gusty Sundowner winds, especially the western
portion near the Gaviota tunnel. Probably not advisory level
tonight but a better chance Saturday and Sunday evenings.

With high pressure building over the area the marine layer is in
rapid shrinking mode. What was a 4000' depth a couple days ago is
expected to be at 1000' or less tomorrow and through early next
week. Coverage will naturally be confined to the coast at best,
and with some northerly flow the next few nights probably just the
Central Coast and maybe LA County. Where there are clouds there
will also likely be areas of dense fog so there may be some
impacts to anyone near or over the water.

Onshore gradients expected to return Monday which will start a
cooling trend for coast and coastal valleys. However, likely one
more day of additional warming for far interior areas like the
Antelope Valley and pretty much everywhere near our border with
Kern County. Since ensembles have been consistent keeping highs at
or below 105 there just cannot justify an excessive heat warning
at this time.

.LONG TERM (TUE-FRI)...03/205 PM.

By Tuesday the ridge of high pressure will start to shift back
east and temperatures will slowly cool through the end of next
week, though remain near to slightly above normal. However,
humidities are expected to increase through the week as monsoon
moisture returns via easterly flow around the south end of the
upper high. It's still not clear whether there will be enough
energy coming through to help generate afternoon convection but at
this time it appears the best chance for this would be next
Thursday.

&&

.AVIATION...03/1845Z.

At 1721Z at KLAX, the marine layer was 1400 feet deep. The top of
the inversion was at 3300 feet with a temperature of 24 C.

High confidence in KPMD and KWJF TAFs.

Moderate confidence in TAFs for coastal sections. IFR conditions
are possible late tonight into early morning. Cigs may be off by
+/300 ft and clearing timing may be off by +/- 90 minutes. There
is a chance of VFR conditions through the night south of Point
Conception.

Good confidence in the LA valley TAFs where there is only a 20
percent chance of marine clouds reaching the sites.

KLAX...Moderate confidence in the 18z TAF. There is a 30 percent
chance of VFR conditions through the period. Good confidence that
there will be no east wind component greater than 4 kt.

KBUR...Good confidence in the 18z TAF. There is only a 20 percent
chance of marine clouds.

&&

.MARINE...03/843 AM.

There is a 30% chance of Small Craft Advisory (SCA) level winds
from Point Conception to San Nicolas Island into western Santa
Barbara Channel this afternoon into late tonight and a 40 percent
chance on Saturday, lingering into late morning on Sunday.
Otherwise, high confidence that winds and seas will remain below
SCA level through Saturday. There is a 60% chance of SCA level
winds expanding across all outer waters on Sunday, possibly
continuing through Labor Day, and likely strengthening by Tuesday
into mid-week.

&&

.BEACHES...03/226 AM.

A south swell of 1-2 feet at a period of 17-19 seconds will enter
the coastal waters on Saturday and linger through the holiday
weekend, peaking on Sunday and Monday. Although it will likely
not produce any considerable surf concerns (likely limited to 2 to
4 feet), it will likely increase the potential for strong rip
currents across Los Angeles and Ventura County beaches. A Beach
Hazards Statement has been issued for these areas and will be in
effect from Sunday morning at 5am until Monday evening at 10pm.
This will be the most likely period for strong rip currents and
will create dangerous swimming conditions. There is an increased
risk of drownings since dangerous rip currents can pull swimmers
and surfers out to sea.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect from late Saturday night
      through Monday evening for zones 40-41. (See LAXCFWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...MW
AVIATION...Sweet/Stewart
MARINE...Sweet/Stewart/Lund
BEACHES...Stewart
SYNOPSIS...MW/Hall

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:48 PM PDTHeat AdvisoryLOXLos Angeles, Santa Barbara6 days
Sep 4, 2:09 PM PDTSmall Craft AdvisoryLOX55 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.